Open Access Repository

On the neutral stability curve for shallow conical shells subjected to lateral pressure

Coman, CD and Bassom, AP ORCID: 0000-0003-3275-7801 2018 , 'On the neutral stability curve for shallow conical shells subjected to lateral pressure' , Mathematics and Mechanics of Solids, vol. 23, no. 5 , pp. 727-747 , doi: 10.1177/1081286516689297.

Full text not available from this repository.

Abstract

This work presents a detailed asymptotic description of the neutral stability envelope for the linear bifurcations of a shallow conical shell subjected to lateral pressure. The eighth-order boundary-eigenvalue problem investigated originates in the Donnell shallow-shell theory coupled with a linear membrane pre-bifurcation state, and leads to a neutral stability curve that exhibits two distinct growth rates. By using singular perturbation methods we propose accurate approximations for both regimes and explore a number of other novel features of this problem. Our theoretical results are compared with several direct numerical simulations that shed further light on the problem.

Item Type: Article
Authors/Creators:Coman, CD and Bassom, AP
Keywords: conical shells, elastic instabilities, shallow shell equations, asymptotic methods
Journal or Publication Title: Mathematics and Mechanics of Solids
Publisher: Sage Publications Ltd
ISSN: 1081-2865
DOI / ID Number: 10.1177/1081286516689297
Copyright Information:

Copyright 2016 The Authors

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page
TOP